MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION BIOPSY KIT; BIOPSY INSTRUMENT
Model Number 1810MSK
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only one device was involved in this reportable event at the user facility.However, the user identified an additional four unused lot samples from the same lot/product catalog number with this same issue.Two of the unused lot samples were returned for evaluation as part of the investigation.The investigation is currently ongoing.Due to system limitations, the manufacturing location has been entered as unknown; however, the correct manufacturing location is bd (b)(6).
 
Event or Problem Description
It was reported that during a biopsy procedure, the device needle was allegedly blunt.It was further reported that the needle was allegedly longer than the actual needle.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: only one device was involved in this reportable event at the user facility.However, the user identified an additional four unused lot samples from the same lot/product catalog number with this same issue.Two of the unused lot samples were returned for evaluation as part of the investigation.H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: two mission disposable core biopsy kit/instruments were retuned for evaluation and one photo was provided for review.During visual evaluation, sample 1 was opened and appeared to be clean, sample 2 was a sealed lot sample and therefore appeared to be clean.Further it was noted that the blunt stylet was longer length than the compatible coaxial on both devices.Functional testing was not conducted due to the nature of the complaint.One electronic photo was provided and reviewed.The provided photo shows the mission kit (cannula, biopsy needle and blunt tip stylet).Provided photo shows the longer length blunt tip stylet.Therefore, based on the photo review and sample evaluation, the investigation is confirmed for the reported incorrect length blunt tip stylet issue.An external investigation concluded that the root cause is manufacturing related, as the correct length blunt tip stylet was not included in the packaging at the time of manufacture, most likely as a result of a manufacturing line clearance issue.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date:06/2023), g3 h11: h6 (result and conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.See h10.
 
Event or Problem Description

Brand Name
MISSION BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11638281
Report Number2020394-2021-00827
Device Sequence Number11604861
Product Code KNW
UDI-Device Identifier00801741097058
UDI-Public(01)00801741097058
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model Number1810MSK
Device Catalogue Number1810MSK
Device Lot Number0001369150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 03/27/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;